MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120510
Medical Device Problem Codes Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(4).The initial reporter email address is not available / reported.The healthcare professional reported that during the coil embolization of an unruptured cerebral aneurysm, an approach was made from the right femoral artery with an 8f guiding sheath (unknown brand).A guiding catheter (unknown brand) was advanced toward the vertebral artery (va).A.072 navien¿ intracranial support catheter (medtronic) was delivered to the va-union, then two microcatheters, a headway® 17 microcatheter (microvention-terumo) and a prowler select plus microcatheter were delivered to the aneurysm at the basilar artery (ba) tip.A pulserider device (unknown catalog/size) was implanted at the aneurysm neck.The headway® 17 microcatheter approached the aneurysm and coil embolization commenced.The 5mm x 10cm galaxy g3 coil (gly120510 / l11802) was used, but it was not able to be winded as intended.The complaint coil was resheathed.At the same time, the delivery wire was exposed through the coil introducer.The physician attempted to resheath but could not resheath the coil.It was replaced and the procedure was continued.Additional information received indicated that adequate and continuous flush was not maintained through the microcatheter.There was no blood flow restriction / reduction as a result of the reported issue.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.It was received on 05 february 2021.The investigation commenced on 23 february 2021.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 10cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The marker band was found at 45.1cm from the hub; this is within specification.The embolic coil was observed protruding from the introducer in stretched condition.No other damages nor anomalies were observed.Microscopic inspection was performed.The embolic coil was confirmed to be in stretched condition and protruding from the introducer.A review of manufacturing documentation associated with this lot (l11802) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue in the complaint that the 5mm x 10cm galaxy g3 coil was used but was not able to be winded as intended, during the attempt to resheath, the coil introducer could not be resheathed.The issue was confirmed based on the inspection of the returned device.The embolic coil is stretched and is protruding from the coil introducer.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, stretching can occur during attempts to withdrawal the coil against resistance.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath the coil.The embolic coil could have become stretched during the resheathing / re-zipping attempt.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 10cm galaxy g3 coil left the manufacturing facility with the embolic coil in stretched condition as observed on the returned device; with the coil introducer in split condition and the dpu kinked.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an unruptured cerebral aneurysm, an approach was made from the right femoral artery with an 8f guiding sheath (unknown brand).A guiding catheter (unknown brand) was advanced toward the vertebral artery (va).A.072 navien¿ intracranial support catheter (medtronic) was delivered to the va-union, then two microcatheters, a headway® 17 microcatheter (microvention-terumo) and a prowler select plus microcatheter were delivered to the aneurysm at the basilar artery (ba) tip.A pulserider device (unknown catalog/size) was implanted at the aneurysm neck.The headway® 17 microcatheter approached the aneurysm and coil embolization commenced.The 5mm x 10cm galaxy g3 coil (gly120510 / l11802) was used, but it was not able to be winded as intended.The complaint coil was resheathed.At the same time, the delivery wire was exposed through the coil introducer.The physician attempted to resheath but could not resheath the coil.It was replaced and the procedure was continued.Additional information received indicated that adequate and continuous flush was not maintained through the microcatheter.There was no blood flow restriction / reduction as a result of the reported issue.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on 23 february 2021, this event has been deemed mdr reportable as a ¿malfunction¿.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11382320
Report Number3008114965-2021-00102
Device Sequence Number2190761
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGLY120510
Device Catalogue NumberGLY120510
Device Lot NumberL11802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1